Discounting Models for Outcomes over Continuous Time

Charles M. Harvey, Lars Peter Østerdal

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Resumé

Events that occur over a period of time can be described either as sequences of outcomes at discrete times or as functions of outcomes in an interval of time. This paper presents discounting models for events of the latter type. Conditions on preferences are shown to be satisfied if and only if the preferences are represented by a function that is an integral of a discounting function times a scale defined on outcomes at instants of time.
OriginalsprogEngelsk
TidsskriftJournal of Mathematical Economics
Vol/bind48
Udgave nummer5
Sider (fra-til)284–294
ISSN0304-4068
DOI
StatusUdgivet - 2012
Udgivet eksterntJa

Emneord

  • Continuous time
  • Integral discounting
  • Integral utility function

Citer dette

@article{9c8ce920e170467bb7fe9577e039de4b,
title = "Discounting Models for Outcomes over Continuous Time",
abstract = "Events that occur over a period of time can be described either as sequences of outcomes at discrete times or as functions of outcomes in an interval of time. This paper presents discounting models for events of the latter type. Conditions on preferences are shown to be satisfied if and only if the preferences are represented by a function that is an integral of a discounting function times a scale defined on outcomes at instants of time.",
keywords = "Continuous time, Integral discounting, Integral utility function, Continuous time, Integral discounting, Integral utility function",
author = "Harvey, {Charles M.} and {\O}sterdal, {Lars Peter}",
year = "2012",
doi = "10.1016/j.jmateco.2012.07.001",
language = "English",
volume = "48",
pages = "284–294",
journal = "Journal of Mathematical Economics",
issn = "0304-4068",
publisher = "Elsevier",
number = "5",

}

Discounting Models for Outcomes over Continuous Time. / Harvey, Charles M.; Østerdal, Lars Peter.

I: Journal of Mathematical Economics, Bind 48, Nr. 5, 2012, s. 284–294.

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

TY - JOUR

T1 - Discounting Models for Outcomes over Continuous Time

AU - Harvey, Charles M.

AU - Østerdal, Lars Peter

PY - 2012

Y1 - 2012

N2 - Events that occur over a period of time can be described either as sequences of outcomes at discrete times or as functions of outcomes in an interval of time. This paper presents discounting models for events of the latter type. Conditions on preferences are shown to be satisfied if and only if the preferences are represented by a function that is an integral of a discounting function times a scale defined on outcomes at instants of time.

AB - Events that occur over a period of time can be described either as sequences of outcomes at discrete times or as functions of outcomes in an interval of time. This paper presents discounting models for events of the latter type. Conditions on preferences are shown to be satisfied if and only if the preferences are represented by a function that is an integral of a discounting function times a scale defined on outcomes at instants of time.

KW - Continuous time

KW - Integral discounting

KW - Integral utility function

KW - Continuous time

KW - Integral discounting

KW - Integral utility function

UR - https://sfx-45cbs.hosted.exlibrisgroup.com/45cbs?url_ver=Z39.88-2004&url_ctx_fmt=info:ofi/fmt:kev:mtx:ctx&ctx_enc=info:ofi/enc:UTF-8&ctx_ver=Z39.88-2004&rfr_id=info:sid/sfxit.com:azlist&sfx.ignore_date_threshold=1&rft.object_id=954921387915&rft.object_portfolio_id=&svc.holdings=yes&svc.fulltext=yes

U2 - 10.1016/j.jmateco.2012.07.001

DO - 10.1016/j.jmateco.2012.07.001

M3 - Journal article

VL - 48

SP - 284

EP - 294

JO - Journal of Mathematical Economics

JF - Journal of Mathematical Economics

SN - 0304-4068

IS - 5

ER -